Safe-Use-Steps-Consumers-HCPs

Staying Safe and Healthy During Cold and Flu Season

Getting sick is always an unwelcome disruption to our daily lives. Many of us use acetaminophen to treat our pain or fever symptoms—even if we don’t realize it. Acetaminophen is found in more than 600 over-the-counter (OTC) and prescription medicines….

Read More

How to Avoid Double Dosing on Medicines This Season

How to Avoid Double Dosing on Medicines This Season

Cold and flu season has returned like clockwork. As you hit the over-the-counter aisle, rummage through your medicine cabinet at home, and prepare to combat your family’s runny noses and sore throats, remember to double check medicine labels so you…

Read More

Unintentional Overdoses and Medicine Labels: What You Need to Know

Unintentional Overdoses and Medicine Labels: What You Need to Know

Chances are you’ve come into contact with a label today. Whether on a breakfast bar, a tube of toothpaste, or a bottle of sunscreen, labels are part of our daily lives and provide important health information and directions to keep…

Read More

Are You Reading Your Labels?

Are You Reading Your Labels?

Chances are you’ve come into contact with a label today. Whether on a breakfast bar, a tube of toothpaste, or a bottle of sunscreen, labels are part of our daily lives and provide important health information and directions to keep…

Read More

Unintentional Overdoses and Medicine Labels: What You Need to Know

Unintentional Overdoses and Medicine Labels: What You Need to Know

Chances are you’ve come into contact with a label today. Whether on a breakfast bar, a tube of toothpaste, or a bottle of sunscreen, labels are part of our daily lives and provide important health information and directions to keep…

Read More

Reader’s Mail: Side Effects for Cutting Back on Fioricet?

Reader’s Mail: Side Effects for Cutting Back on Fioricet?

Q. I have been on Fioricet for 2 years. I had been taking 6 tablets a day. My physician recommended that I cut back, due to rebound headache, every 4 days. I have now cut back to 3 tablets, and…

Read More

Triple-Combination Medication Is Best Bet for Tension Headache Relief

Triple-Combination Medication Is Best Bet for Tension Headache Relief

Tension headaches are the most common form of headaches and affect more than 20% of the population. Frequently, tension headache sufferers turn to over-the-counter medications for relief. A recent study indicates that medication containing a combination of acetylsalicylic acid, (aspirin),…

Read More

Study Determines Most Effective Migraine Medications

Study Determines Most Effective Migraine Medications

Several medications were recently deemed the most effective for treating acute migraine, including triptans, dihydroergotamine (DHE), nonsteroidal anti-inflammatory drugs (NSAIDS), butorphanol nasal spray, and the combination medication of sumatriptan/naproxen and acetaminophen/aspirin/caffein). Several other migraine medications were considered “probably effective” or…

Read More

What You Need to Know This Cold and Flu Season

What You Need to Know This Cold and Flu Season

It’s that time of year again: cold and flu season is here. As you stock your medicine cabinet to combat coughs and stuffy noses, remember to double check your medicine labels so you don’t double up on medicines containing acetaminophen….

Read More

Over-the-Counter Medication Proves Useful for Migraine

Over-the-Counter Medication Proves Useful for Migraine

Patients with severe migraine or tension-type headaches may experience relief from an over-the-counter medication that contains aspirin, acetaminophen and caffeine, according to a recent study in Germany. Patients who are the best candidates for this medication are those for whom…

Read More

Reader's Mail: Headaches Return after Taking Triptan

Reader's Mail: Headaches Return after Taking Triptan

Q. I have had a kidney removed due to cancer. Consequently, I’ve been told to avoid nonsteroidal anti-inflammatories (NSAIDs) and other pain relievers that are metabolized through the kidneys so as to not stress the remaining kidney. Acetaminophen no longer…

Read More

Reader's Mail: Recommended Doses of Acetaminophen, Aspirin, Caffeine and Excedrin®

Reader's Mail: Recommended Doses of Acetaminophen, Aspirin, Caffeine and Excedrin®

Q. Excedrin Extra Strength gelcaps each contain 250 mg. of acetaminophen, 250 mg. of aspirin and 65 mg. of caffeine. Excedrin Migraine caplets contain exactly the same amounts of each ingredient. However, the first product allows the use of eight…

Read More